MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CMC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. CMC LAPAROTOMY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-10560
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
A black hair was found on the drape in the (cmc laparotomy pack).
 
Additional Manufacturer Narrative
A user facility medwatch report ((b)(4)) was received on 01/04/2022 reporting a black hair was found on the drape in the cmc laparotomy pack.A supplier corrective action request (scar) was issued to the drape supplier o & m halyard.The sample has not been returned to deroyal for evaluation at this time.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
A black hair was found on the back table cover in the (cmc laparotomy pack).
 
Additional Manufacturer Narrative
The supplier corrective action request (scar) that was issued to (b)(4) has been canceled.The hair was found on bottom of the drape between the drape and back table cover.The hair sample was returned taped to the back table cover instead of the drape that was first mentioned in the initial report.Quality control has since determined this not to be a vendor issue, due to the hair could have come from somewhere other than the drape.Potential root cause: it was determined by deroyal, but not limited to, possible employee failure to identify debris, possible dress code violation, lack of lab coat cleanliness, cleaning process not followed or inadequate, exposed product in warehouse, and debris contained in vendor supplied items.The following corrective actions have taken place by deroyal: manufacturing personnel were retrained on the dress code procedure (corp.Prc.079) and cleaning procedure (corp.Prc.086), quality control specialist started conducting routine walk-throughs in raw material storage areas to identify any potentially exposed product, manufacturing personnel were instructed to wipe down production lines after every order, supplier corrective action request (scar) was issued to the lab coat supplier, corrective and preventive action point (capa) bp20-21-08-005 has been assigned, and added additional guidance to the manufacturing instructions to indicate that these products have had reports of debris to increase scrutiny during the assembly process.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
CMC LAPAROTOMY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key13207442
Report Number3005011024-2022-00001
Device Sequence Number4563952
Product Code LRO
UDI-Device Identifier00749756363778
UDI-Public0749756363778
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-10560
Device Lot Number55443917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown